PhilSci Archive

A simple proof of Born’s rule for statistical interpretation of quantum mechanics

Dikshit, Biswaranjan (2017) A simple proof of Born’s rule for statistical interpretation of quantum mechanics. [Preprint]

[img]
Preview
Text
Dikshit-Born-rule-preprint.pdf - Accepted Version
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (173kB) | Preview

Abstract

The Born’s rule to interpret the square of wave function as the probability to get a specific value in measurement has been accepted as a postulate in foundations of quantum mechanics. Although there have been so many attempts at deriving this rule theoretically using different approaches such as frequency operator approach, many-world theory, Bayesian probability and envariance, literature shows that arguments in each of these methods are circular. In view of absence of a convincing theoretical proof, recently some researchers have carried out experiments to validate the rule up-to maximum possible accuracy using multi-order interference (Sinha et al, Science, 329, 418 [2010]). But, a convincing analytical proof of Born’s rule will make us understand the basic process responsible for exact square dependency of probability on wave function. In this paper, by generalizing the method of calculating probability in common experience into quantum mechanics, we prove the Born’s rule for statistical interpretation of wave function.


Export/Citation: EndNote | BibTeX | Dublin Core | ASCII/Text Citation (Chicago) | HTML Citation | OpenURL
Social Networking:
Share |

Item Type: Preprint
Creators:
CreatorsEmailORCID
Dikshit, Biswaranjanbdikshit73@yahoo.co.in0000-0001-8361-0987
Keywords: Quantum mechanics, Born’s rule, Hilbert space, Eigen vectors
Subjects: General Issues > Explanation
General Issues > Laws of Nature
Specific Sciences > Probability/Statistics
Specific Sciences > Physics > Quantum Mechanics
Depositing User: Dr Biswaranjan Dikshit
Date Deposited: 11 Feb 2017 17:38
Last Modified: 11 Feb 2017 17:38
Item ID: 12810
Journal or Publication Title: Journal for Foundations and Applications of Physics
Publisher: Science Front Publishers
Official URL: http://sciencefront.org/ojs/index.php/jfap/article...
Subjects: General Issues > Explanation
General Issues > Laws of Nature
Specific Sciences > Probability/Statistics
Specific Sciences > Physics > Quantum Mechanics
Date: 22 January 2017
Page Range: pp. 24-30
Volume: 4
Number: 1
URI: https://philsci-archive-dev.library.pitt.edu/id/eprint/12810

Monthly Views for the past 3 years

Monthly Downloads for the past 3 years

Plum Analytics

Actions (login required)

View Item View Item